Lexapro is a treatment drug that is used to help people suffering from depression. When the drug is administered, the neurotransmitters in the brain will release calming effect, and therefore the patient is able to continue normally with their life after recovery.
Being an antidepressant, the drug will help the patient recover, and therefore the appetite will be improved. There is a general view that Lexapro causes weight gain.
However generally when one is taking antidepressants to overcome a condition that is affecting their behavior, there is the possibility that the patient will gain weight. So what is the relationship between Lexapro and weight gain?
Reasons Why Use of Lexapro Might Lead to Weight Gain
To explain why Lexapro is seen as a drug that leads to weight gain, it is important to understand the effects of the condition that it is used to treat.
To begin with, as illustrated above it is an antidepressant and therefore it is sold to people who have a condition that is affecting their behavior like depression.
When a person is depressed, there is a bad feeling that tends to make the person become very much worried and therefore they might lose weight. Another effect of depression is a loss of appetite.
For some depression patients, they will skip meals sometimes without knowing it is meal time and other times they just don’t want to eat. Therefore this person will begin losing weight.
Once the person is treated with Lexapro which is an antidepressant, there is the general good feeling that makes the person feel satisfied.
Generally, there are some people with bodies that will start gaining weight due to the general good feeling and being contended. Therefore if the patient has such a body, the general good feeling that is brought about by the depressant will lead to gaining weight.
This is because the stress is gone and therefore the body energy is not spent a lot in the thinking and worrying as is the case during the depression.
Therefore the person is able to put more weight since the body is using the energy that was being used while thinking. Therefore for these people even without increased appetite, they will show increased weight.
Increased Weight Due to Better Appetite
When a patient has taken the antidepressants, the calming effect will have several effects. One of the possible effects is increased appetite. Therefore the person is able to eat more food.
The foods he was not eating will also be included in his diet meaning that the patient will eat more nutrients. When these nutrients are absorbed in the body, there is the gaining of weight.
Remember that the good feeling or the calming effect will also lead to the person not worrying a lot which is also known to be one of the issues why there is the weight gain.
Lexapro and weight gain is therefore as a result of the calming effect which increases the body absorption of nutrients leading to gaining of weight.
Therefore the patients who take the depressant will gain weight. However, this is after repeated use of the depressant.